Alert archive / Oklahoma / Flash Flood Warnings in 2013
Flash Flood Warning 31, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 26, 2013, 3:08 PM CDT for Mayes County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2013, 3:08 PM CDT (20:08 UTC)
- Expired
- Jul 26, 2013, 7:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Mayes County, OK
The radar
The Tulsa radar (KINX), 37 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 542 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
357
WGUS54 KTSA 262008
FFWTSA
OKC097-270000-
/O.NEW.KTSA.FF.W.0031.130726T2008Z-130727T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
308 PM CDT FRI JUL 26 2013
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MAYES COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 700 PM CDT
* AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA. UP TO 1.5
INCHES OF RAINFALL HAS ALREADY OCCURRED WITHIN A SHORT TIME...
WITH AN ADDITIONAL INCH OR SO POSSIBLE. EMERGENCY MANAGEMENT HAS
REPORTED THAT AT LEAST ONE VEHICLE HAS BEEN WASHED OFF OF A
ROADWAY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
PRYOR...ADAIR...CHEROKEE STATE PARK...CHOUTEAU...DISNEY...
LANGLEY...LOCUST GROVE...PENSACOLA...ROSE...SALINA...SPAVINAW AND
SPAVINAW STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3617 9501 3616 9512 3607 9512 3608 9544
3651 9544 3651 9500
$$1 follow-up statement
594
WGUS74 KTSA 262240
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CDT FRI JUL 26 2013
OKC097-262255-
/O.CAN.KTSA.FF.W.0031.000000T0000Z-130727T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAYES OK-
540 PM CDT FRI JUL 26 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MAYES COUNTY IS
CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3617 9501 3616 9512 3607 9512 3608 9544
3651 9544 3651 9500
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 12:29 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 26, 12:29 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1229 PM CDT FRI JUL 26 2013
.DISCUSSION...
SKY CONDITIONS WILL BE RATHER VARIABLE INTO EARLY EVENING
WITH SCATTERED TO NUMEROUS SHOWERS MOVING ACROSS THE AREA.
IFR CONDITIONS WILL BE FOUND IN THE AREAS WITH SHOWERS WHILE
VFR CONDITIONS WILL OCCUR OUTSIDE THE SHOWERS. CONDITIONS WILL
IMPROVE THIS EVENING AS A COLD FRONT EXITS THE AREA. THERE
WILL BE SOME POTENTIAL FOR FOG TONIGHT AT THE NORTHWEST ARKANSAS
TAF SITES.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM FRIDAY FOR OKZ049-OKZ053-OKZ056-
OKZ057-OKZ058-OKZ061-OKZ062-OKZ063-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 PM FRIDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
AVIATION...10Hazardous weather outlook, Jul 26, 1:03 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
103 PM CDT FRI JUL 26 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
103 PM CDT FRI JUL 26 2013
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EXTREME SOUTHEAST OKLAHOMA INTO WEST-CENTRAL ARKANSAS.
ONSET...LATE AFTERNOON INTO EARLY EVENING.
FLASH FLOOD.
RISK...ELEVATED.
AREA...EAST OF HIGHWAY 75 ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS TODAY INTO THIS EVENING. THE
THREAT FOR FLASH FLOODING CONTINUES MAINLY EAST OF HIGHWAY
75 ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WITH 1 TO 2
INCHES OF RAIN POSSIBLE IN A FEW LOCATIONS. THE SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO COME TO AN END AS A COLD FRONT
CURRENTLY LOCATED NEAR INTERSTATE 44 MOVES TO THE SOUTHEAST.
THERE IS A SMALL CHANCE THAT IF A THUNDERSTORM DEVELOPS ACROSS
EXTREME SOUTHEAST OKLAHOMA INTO WEST-CENTRAL OKLAHOMA IT
BECOME STRONG TO MARGINALLY SEVERE WITH GUSTY WINDS THE MAIN
CONCERN.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...NO HAZARDS.
SUNDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL RETURN SUNDAY THROUGH THE MIDDLE OF NEXT
WEEK AS A WEAK FRONTAL BOUNDARY SETS UP ACROSS THE AREA. HOT AND
HUMID WEATHER WILL RETURN BY THE LAST HALF OF NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Jul 26, 3:05 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
305 PM CDT FRI JUL 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM FLASH FLOOD ADAIR 36.44N 95.27W
07/26/2013 MAYES OK EMERGENCY MNGR
HIGHWAY 28 CLOSED WEST OF ADAIR FOR A BRIEF PERIOD. ONE
VEHICLE WASHED OFF ROADWAY.
&&
JBMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 1:03 PM CDT | Areal Flood Advisory | TSA | Ottawa | 3 hr |
| Jul 26, 2:45 PM CDT | Areal Flood Advisory | TSA | Mayes | 4 hr |
| Jul 26, 3:54 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee | 2 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.